Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 20, 2025, 8:42 PM MDT for Lincoln County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 8:42 PM MDT (02:42 UTC)
- Expired
- Jul 20, 2025, 11:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WGUS55 KBOU 210242
FFWBOU
COC073-210545-
/O.NEW.KBOU.FF.W.0009.250721T0242Z-250721T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
842 PM MDT Sun Jul 20 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
East Central Lincoln County in east central Colorado...
* Until 1145 PM MDT.
* At 842 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mainly rural areas of East Central Lincoln County, just east,
southeast, and south of Hugo.
This includes the following streams and drainages...
Big Sandy Creek, Coon Creek and Sevenmile Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3916 10344 3915 10345 3913 10345 3911 10351
3907 10356 3901 10336 3897 10336 3899 10332
3916 10328 3917 10330
FLASH FLOOD...RADAR INDICATED
$$
Barjenbruch2 follow-up statements
589
WGUS75 KBOU 210355
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
955 PM MDT Sun Jul 20 2025
COC073-210545-
/O.CON.KBOU.FF.W.0009.000000T0000Z-250721T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln CO-
955 PM MDT Sun Jul 20 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT THIS
EVENING FOR EAST CENTRAL LINCOLN COUNTY...
At 955 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain had moved out of the warned area. Between 1.5 and 3.5 inches of
rain had fallen. Flooding impacts will continue, but no additional
significant rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mainly rural areas of East Central Lincoln County, just east,
southeast, and south of Hugo.
This includes the following streams and drainages...
Big Sandy Creek, Coon Creek and Sevenmile Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3916 10344 3915 10345 3913 10345 3911 10351
3907 10356 3901 10336 3897 10336 3899 10332
3916 10328 3917 10330
FLASH FLOOD...RADAR INDICATED
$$
Barjenbruch970
WGUS75 KBOU 210548
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
1148 PM MDT Sun Jul 20 2025
COC073-210558-
/O.EXP.KBOU.FF.W.0009.000000T0000Z-250721T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln CO-
1148 PM MDT Sun Jul 20 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LINCOLN COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. If you are traveling in areas just east or southeast of Hugo
overnight, be alert to possible standing water or erosion on rural
roads.
&&
LAT...LON 3916 10344 3915 10345 3913 10345 3911 10351
3907 10356 3901 10336 3897 10336 3899 10332
3916 10328 3917 10330
$$
GimmestadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 7:06 PM MDT, 1 hour 36 minutes earlier. Its key messages:
- Increased moisture and slight cooling expected by midweek.
- Warmer again for next weekend.
Area forecast discussion, Jul 20, 7:06 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 706 PM MDT Sun Jul 20 2025 .KEY MESSAGES... - Increased moisture and slight cooling expected by midweek. - Warmer again for next weekend. && .DISCUSSION /Through Sunday/... Issued at 205 PM MDT Sun Jul 20 2025 Water vapor imagery shows drier conditions in place across the forecast area this morning compared to Saturday, and the upper-level high remains centered over OK. A ribbon of higher moisture associated with a remnant MCC over southern New Mexico is visible wrapping around the southwesterly flow aloft and approaching SW Colorado. Some of the hi-res models show this moisture making it into western CO, bringing late night/early morning shower potential to our northern mountains. With a trough entering the Pacific Northwest, there is a chance this moisture gets pushed slightly more southward, but have increase PoPs slightly over the northern mountains to account or this potential. There are no significant changes for today's forecast as the drier conditions will result in less shower and storm coverage this afternoon and evening, with the plains largely remaining dry. There could be some gusty outflows from passing virga showers, but generally the moisture will be over the central and southern mountains and foothills, as well as the Palmer Divide and adjacent plains. Hi-res guidance show a dryline in place along the eastern edge of the forecast area that could help initiate storms later today, with a few stronger ones possible for Lincoln and southern Washington Counties into the evening. The synoptic pattern will remain largely dominated by the broad upper-level ridge over the south central US through the forecast period, with a few shortwave passages over the northern tier of the US. Ensembles still show a steady increase in moisture for the first half of the week, with Wednesday seeing the peak as PWAT values reach 130-160% of normal. Scattered afternoon showers and storms are expected Monday and Tuesday with slightly higher chances for some moisture making it onto the lower elevations. Slightly cooler 700 mb temperatures are expected on Wednesday and Thursday associated with a cool front that will give the plains a brief break from afternoon highs in the 90s. With the increased moisture and light winds under the ridge, there will be increased potential for localized flooding under some heavier rainfall. A warmup still looks to start on Friday making for another hot weekend, as ensembles continue to show temps nearing triple digits across the lower elevations. && .AVIATION /00Z TAFS through 00Z Tuesday/... Issued at 702 PM MDT Sun Jul 20 2025 The weak convection that was around earlier continues to push boundaries towards and across the big airport early this evening. Another one just brought increased south-southwesties to DIA. Models do show drainage at DIA overnight. There will not be any ceiling issues this evening or overnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Bonner AVIATION.....rjk
Hazardous weather outlook, Jul 20, 8:08 AM MDT, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 808 AM MDT Sun Jul 20 2025 COZ030>051-211415- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 808 AM MDT Sun Jul 20 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warmer and drier conditions are expected today with less shower/storm coverage. Isolated to scattered showers and storms are still expected, mainly along the Front Range mountains, foothills, and Palmer Divide. A few stronger storms may develop where greater instability and shear is expected, along our eastern most counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday We will see a steady increase in moisture starting Monday, with increasing afternoon shower and storm coverage each day across the forecast area. Temperatures will remain in the 90s across the plains through the first half of the week, with a very slight cool down by mid-week. Moisture will peak Wednesday, as PWAT values increase to between 120% to 160% of normal, which would support heavier rainfall chances. Another warming trend starts Friday, with temperatures in the upper 90s along the urban corridor and lower elevations by Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 20, 6:21 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Denver CO
621 PM MDT Sun Jul 20 2025
COZ046-210100-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
621 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN COUNTY
UNTIL 7 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arriba, or 20 miles east of Limon, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Arriba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 3919 10332 3935 10345 3948 10325 3938 10316
3930 10316
TIME...MOT...LOC 0021Z 225DEG 7KT 3930 10332
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 20, 6:44 PM MDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Denver CO 644 PM MDT Sun Jul 20 2025 COZ036-039-040-210130- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet CO-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County CO- 644 PM MDT Sun Jul 20 2025 ...A SHOWER WILL IMPACT SOUTHWESTERN DENVER...CENTRAL JEFFERSON... SOUTHWESTERN ARAPAHOE AND NORTH CENTRAL DOUGLAS COUNTIES UNTIL 730 PM MDT... At 644 PM MDT, Doppler radar was tracking a shower near Tiny Town, or 18 miles southwest of Denver, moving northeast at 10 mph. HAZARD...Wind gusts up to 50 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Southwestern Denver, Lakewood, southwestern Centennial, Highlands Ranch, Littleton, Englewood, southern Golden, Greenwood Village, Evergreen, Sheridan, Morrison, Tiny Town, Red Rocks Park, Chatfield Reservoir, Indian Hills, Idledale, Aspen Park, Kittredge, Edgewater and Ken Caryl. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If outdoors, consider seeking shelter inside a building. If on a lake, get out of the water and secure loose items. Boaters can expect strong gusty winds and locally higher waves. Boaters should seek safe harbor immediately. && LAT...LON 3946 10525 3966 10534 3975 10505 3954 10494 TIME...MOT...LOC 0043Z 239DEG 9KT 3955 10519 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 MPH RPK
Special weather statement, Jul 20, 7:04 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Denver CO
704 PM MDT Sun Jul 20 2025
COZ046-047-210145-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
704 PM MDT Sun Jul 20 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ELBERT
AND EAST CENTRAL LINCOLN COUNTIES UNTIL 745 PM MDT...
At 704 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles south of Limon to 6 miles
southeast of Arriba, or extending from 7 miles south of Limon to 27
miles east of Limon, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Limon, Hugo, Arriba and Genoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with these storms and may lead to flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3910 10373 3930 10369 3929 10339 3933 10316
3911 10316 3907 10344 3908 10374
TIME...MOT...LOC 0104Z 187DEG 4KT 3917 10370 3916 10343 3922 10320
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 20, 7:07 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Denver CO 707 PM MDT Sun Jul 20 2025 COZ047-210130- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 707 PM MDT Sun Jul 20 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY UNTIL 730 PM MDT... At 707 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles southwest of Forder, or 53 miles south of Limon, moving northeast at 10 mph. HAZARD...Wind gusts up to 50 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Southwestern Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If outdoors, consider seeking shelter inside a building. && LAT...LON 3865 10405 3866 10390 3852 10389 3852 10405 TIME...MOT...LOC 0107Z 238DEG 7KT 3855 10403 MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 MPH RPK
Special weather statement, Jul 20, 7:36 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Denver CO 736 PM MDT Sun Jul 20 2025 COZ047-210200- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 736 PM MDT Sun Jul 20 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY UNTIL 8 PM MDT... At 736 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Forder, or 43 miles south of Limon, moving northeast at 10 mph. HAZARD...Landspouts, wind gusts of 50 to 55 mph, and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Forder. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If a tornado is spotted seek shelter inside a sturdy building. && LAT...LON 3855 10386 3872 10391 3876 10373 3857 10366 TIME...MOT...LOC 0135Z 231DEG 8KT 3865 10381 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.75 IN MAX WIND GUST...50 TO 55 MPH RPK
Special weather statement, Jul 20, 7:48 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Denver CO
748 PM MDT Sun Jul 20 2025
COZ046-047-210215-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Southeast Elbert County Below 6000 Feet/South Lincoln
County CO-
748 PM MDT Sun Jul 20 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL ELBERT
AND EAST CENTRAL LINCOLN COUNTIES UNTIL 815 PM MDT...
At 748 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles southeast of Arriba to 14 miles
south of Limon, or extending from 29 miles east of Limon to 14 miles
south of Limon, moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3919 10374 3920 10342 3930 10316 3912 10316
3905 10334 3902 10373
TIME...MOT...LOC 0147Z 335DEG 5KT 3919 10316 3909 10337 3907 10370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:10 PM MDT | Special Weather Statement | BOU | Washington | 35 min |
| Jul 20, 6:21 PM MDT | Special Weather Statement | BOU | Lincoln | 39 min |
| Jul 20, 6:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 20 min |
| Jul 20, 6:44 PM MDT | Special Weather Statement | BOU | Jefferson | 46 min |
| Jul 20, 7:04 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| Jul 20, 7:07 PM MDT | Special Weather Statement | BOU | Crowley | 23 min |
| Jul 20, 7:36 PM MDT | Special Weather Statement | BOU | Crowley | 24 min |
| Jul 20, 7:45 PM MDT | Areal Flood Advisory | BOU | Lincoln | 79 min |
| Jul 20, 7:48 PM MDT | Special Weather Statement | BOU | Lincoln | 27 min |
| Jul 20, 7:51 PM MDT | Areal Flood Advisory | BOU | Lincoln | 114 min |
| Jul 20, 8:51 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 18 min |
| Jul 20, 9:21 PM MDT | Special Weather Statement | BOU | Lincoln | 39 min |
| Jul 20, 9:57 PM MDT | Special Weather Statement | BOU | Lincoln | 33 min |
| Jul 21, 5:25 PM MDT | Special Weather Statement | BOU | Arapahoe | 50 min |
| Jul 21, 5:43 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
| Jul 21, 5:48 PM MDT | Special Weather Statement | BOU | Washington | 42 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.